View Full Version : Feeling down straterra


manasa
01-18-14, 10:38 PM
I am using Straterra 60 mg and I feel drowsy, sad.
I feel like doing self harm. why do I feel like this. Straterra is supposed to make me concentrate focus. I can't do any of those instead it makes feel sad down. What should I do. why can't this illness just vanish, I feel I am stuck for ever in this illness, will medication won't work on me. I am left to suffer, I would rather die instead of living with this. I am afraid I would survive a suicide and would be even worse. Only 5% of suicide attempts are successful, that scares me and stops me.

Jadour
01-18-14, 10:57 PM
:( I'm sorry you're feeling so down. I would suggest to make an appointment with your psychiatrist or maybe even call to talk on the phone. Express yourself to him/her and let them know that the drug is making you feel this way. Maybe your body just needs a few days of adjusting?

But please, don't hurt yourself! I might be new to this forum but I understand what you are going through. I'm here if you need to talk.

sarahsweets
01-19-14, 05:24 AM
Stratterra was first marketed as an antidepressant and acts very much like one and then they discovered that it could help adhd and they changed its purpose so its possible that it could be affecting your moods and making you feel like you want to engage in self harm behavior. Do you receive any therapy?

manasa
01-21-14, 02:08 AM
@Jadour. Thanks for the message. The straterra has weared off. I feel better. I now stopped using it I dread how it feels. I have gone through depression before but I realized its because of medication this time. Thanks for the reply :)

Twiggy
01-21-14, 02:19 AM
Sometimes medication gives horrible side effects to some people.
Tell your doctor that you can't take Strattera anymore.

I think all antidepressants have a black box warning about suicide. Strattera should have one too if it currently doesn't have one.

manasa
01-21-14, 02:21 AM
@sarahsweets

No I am not taking therapy. I went through a deep phase of depression few years back and before that when I did not know I had adhd, OCD and severe anxiety. I am better now since I to an extent made peace with my disorder. So, my doctor suggested that straterra would serve the purpose of depression and adhd but it doesn't help, it makes me low depressed and does not help much in focusing, makes me drowsy sometimes does make me little calmer and somewhat focused but only if I do not give gap in medication. If I give a gap of few days and reuse I feel depressed and suicidal. I am afraid to use straterra now.

I don't understand why straterra doesn't enhance my mood as its supposed to be doing and does the exact opposite. Any idea?

Thanks for the post :)

GRbiker
01-21-14, 01:26 PM
There is a suicide warning in the literature for Strattera. I don't know if there is a direct relationship associated with use. Please, you must talk with your doctor and get help with it.

I am on Strattera for ADD inattentive. I have anxiety issues and a sensitivity to stimulants. It helps regulate moods and quiet the noise in my mind which allows me focus, but it does not directly address ADD symptoms. I am trying some coaching for that. I did go through a period of emotional upset after a couple of months during which I was depressed about my past and missed opportunities, ruined relationships, etc. I was seeing things more clearly but not yet able to have perspective. It was tough, I made some mistakes, but I talked with a therapist, friends, support groups and started visiting and posting here. It gets better.

addthree
01-21-14, 01:47 PM
Strattera sounds like a horrible drug. Those type of medications can really mess with people. Good luck

drb471
01-22-14, 01:31 AM
Straterra worked great mentally, but I was only able to take it for a week. When you hear the commercials say "Sexual side effects", they weren't kidding.

davesf
01-23-14, 12:15 AM
@manasa - have you seen an ADHD specialist? Have you ever tried stimulants like Concerta/Adderal?

Seeing an ADHD specialist, and being given Concerta, did more for me in weeks, than 30 *months* of (pre-ADD diagnosis) weekly therapy and various attempts with non-stimulants like Welbutrin, SSRIs, etc.

andy1027
02-03-14, 05:52 AM
There is got to be a way to counter act the depressive effects caused by the Strattera. I myself, am on Strattera and I find that I feel down quite a lot. Although, whenever I am at college doing things I am mostly fine. It is when I am at home at the weekend that I feel depressed and angry.

I was thinking of trying 5-HTP to try and see if this will help with these feelings that I have - its no fun not being happy :( but this is the only medication I can use for my ADD so I cannot change it. What does everyone else think of the 5-HTP idea?

PS there are no counter-interactions with the strattera and 5-HTP. The thought of using 5HTP came from here:http://www.addforums.com/forums/showthread.php?t=24538

someothertime
02-03-14, 08:13 AM
Your feelings about your illness et. al. right now ( in your above posts ) are influenced by the strattera and they are amplified / externally influenced ...

Get into your doctor as soon as possible and make it clear that it is not a nice feeling to be on this medication. ( you've been on it for more than 3 - 4 weeks yeah? )

There are other alternatives... please try to ask your doctor to alter the treatment plan. You will feel better. ( if your still on it... i couldn't fully understand if you stopped or not )

manasa
02-05-14, 01:30 PM
I am sorry for Replying late... It has been a rough time. I stopped Straterra as you guys suggested. I am on Concentra 18 mg but no difference. I have recently had high cry spells and something happened and I cut myself. I
Just feeling down again... I'll ask my doc to change the dosage and increase it.

Thank you all for the replies... You guys give wonderful
Advices. I am new to this so I feel very informed staying on this forum.

manasa
02-05-14, 01:32 PM
I will consider therapy too.. Thanks for the suggestion

andy1027
02-05-14, 07:05 PM
Your feelings about your illness et. al. right now ( in your above posts ) are influenced by the strattera and they are amplified / externally influenced ...

Get into your doctor as soon as possible and make it clear that it is not a nice feeling to be on this medication. ( you've been on it for more than 3 - 4 weeks yeah? )

There are other alternatives... please try to ask your doctor to alter the treatment plan. You will feel better. ( if your still on it... i couldn't fully understand if you stopped or not )

I've been on Strattera for over a year now.
I have since dropped to 40mgs. Feeling a bit better. Which is good! But with my weight, I would have thought I should be able to tolerate 80mgs!!!

sarahsweets
02-06-14, 10:04 AM
IMO straterra sucks.

HyperAussie
02-23-14, 05:29 PM
Strattera is very simular to the medication I am on- Reboxetine.

Such drugs can trigger mood related side effects.

The first time I took Reboxetine, I got very dark thoughts/ irritability. So bad that I was forced to stop it. I felt AWFUL.

A low dose atypical antipsychotic and/or Catapres may stop the mood related side effects (it does in my case). I say this because believe me, this works in my case.

Catapres BLOCK Noradrenalin in most of the brain (except increase it in the ADHD prefrontal cortex area). My personal theory is that mood related side effects may be caused (in some people) by increased Noradrenalin in other, non-adhd related brain areas. That might be why Catapres seems to help. If I don't take my Catapres the Reboxetine makes me very irritable- within hours. I also believe my other medication helps as well.

Do NOT give up, it has taken me a HUGE amount of time to find the right combination of meds for myself without intolerable side effects. Most of my life in fact.